MAUDE Adverse Event Report: COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL

COVIDIEN LLC MAHURKAR; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Model Number 8888345629
Medical Device Problem Code Insufficient Flow or Under Infusion (2182)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during the insertion of the 3-lumen catheter (which included one medication lumen, one brown lumen, and one white lumen) over a guidewire into the jugular vein, thrombosis occurred in the white lumen (referred to as the "2-way shilley line").The issue specifically affected the auxiliary line, with the white lumen showing complete thrombosis and no reflux, while the brown lumen functioned normally.Reverse flushing and attempts to clear the white lumen using saline as a cleaning agent were unsuccessful, as there was no flow or reflux.The thrombosis was observed after guidewire removal during flow and reflux testing, and no anticoagulants were used in response.Upon removal, a thrombus (blood) was found near the venous insertion opening.The line was flushed with saline before use, and all lumens were functioning.No other products were used together with the device.No abnormality was observed in the product before use.The catheter was not repaired.Tego was not utilized.The impact on the patient was the need for new access.The corrective action described as ¿need for new access¿ was performed, with a double-lumen shilley catheter inserted and a cvc (central venous catheter) placed in the jugular site due to the unavailability of a triple-lumen catheter at the institution.Regarding the new access, the insertion date was the same as the failure date.Both catheters were functional and successfully inserted on the first attempt.No medical intervention was required due to the thrombosis, only catheter removal during the insertion procedure.No medication was administered due to the thrombosis.There was a small amount of blood loss, but no blood transfusion was necessary.At the time of this report, the patient was deceased.The patient's death was not related to the catheter event but to another cause.

Brand Name
MAHURKAR
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPL
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22199296
Report Number1282497-2025-00405
Device Sequence Number20521851
Product Code NIE
UDI-Device Identifier10884521006799
UDI-Public10884521006799
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K192302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888345629
Device Catalogue Number8888345629
Device Lot Number2302500109
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/12/2025
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown